MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 3-4 11MM LT; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 3-4 11MM LT; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLY/METAL/POLY
Model Number 74035243
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that on a journey ii bcs art insert trial size 3-4 11mm left, the plastic was shredding and breaking off.This occurred after tka procedure.Procedure finished with the same device.No harm or injury reported on patient.There was no surgical delay.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship between the device and the reported incident was not corroborated.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 3-4 11MM LT
Common Device Name
PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10886542
Report Number1020279-2020-06663
Device Sequence Number16895713
Product Code JWH
UDI-Device Identifier00885556156988
UDI-Public00885556156988
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035243
Device Catalogue Number74035243
Device Lot Number16KAP9752
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1